Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 249, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Sep 13, 2007, 5:54 AM CDT for Plymouth County, Iowa. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 13, 2007, 5:54 AM CDT (10:54 UTC)
- Expired
- Sep 13, 2007, 6:30 AM CDT
- In force
- 36 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
County Plymouth County, IA
The radar
The Sioux Falls radar (KFSD), 101 km from the middle of the area, began a volume at 10:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 13, 5:55 AM CDT | HAIL 0.75 | 3 Ne Le Mars, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 10.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1686 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 131054 SVRFSD IAC149-131130- /O.NEW.KFSD.SV.W.0249.070913T1054Z-070913T1130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 554 AM CDT THU SEP 13 2007 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN PLYMOUTH COUNTY IN NORTHWEST IOWA * UNTIL 630 AM CDT * AT 554 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR LE MARS...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... REMSEN AROUND 615 AM CDT... THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4272 9629 4291 9631 4292 9587 4272 9587 TIME...MOT...LOC 1054Z 266DEG 27KT 4282 9616 $$ BT
5 follow-up statements
000 WWUS53 KFSD 131101 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 601 AM CDT THU SEP 13 2007 IAC149-131130- /O.CON.KFSD.SV.W.0249.000000T0000Z-070913T1130Z/ PLYMOUTH IA- 601 AM CDT THU SEP 13 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR NORTHEASTERN PLYMOUTH COUNTY... AT 601 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR LE MARS...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... REMSEN AROUND 610 AM CDT... REMSEN AROUND 615 AM CDT... THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4272 9629 4291 9631 4292 9587 4272 9587 TIME...MOT...LOC 1101Z 266DEG 27KT 4282 9609 $$ BT
000 WWUS53 KFSD 131102 CCA SVSFSD SEVERE WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE SIOUX FALLS SD 601 AM CDT THU SEP 13 2007 IAC149-131130- /O.COR.KFSD.SV.W.0249.000000T0000Z-070913T1130Z/ PLYMOUTH IA- 601 AM CDT THU SEP 13 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR NORTHEASTERN PLYMOUTH COUNTY... AT 601 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR LE MARS...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... REMSEN AROUND 610 AM CDT... THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4272 9629 4291 9631 4292 9587 4272 9587 TIME...MOT...LOC 1101Z 266DEG 27KT 4282 9609 $$ BT
000 WWUS53 KFSD 131109 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 608 AM CDT THU SEP 13 2007 IAC149-131130- /O.CON.KFSD.SV.W.0249.000000T0000Z-070913T1130Z/ PLYMOUTH IA- 608 AM CDT THU SEP 13 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR NORTHEASTERN PLYMOUTH COUNTY... AT 608 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR OYENS...OR ABOUT NEAR LE MARS...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... REMSEN AROUND 610 AM CDT... THIS STORM HAS BEGUN TO WEAKEN...HOWEVER...IT IS STILL CAPABLE OF PRODUCING NICKEL SIZED HAIL. THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4272 9629 4291 9631 4292 9587 4272 9587 TIME...MOT...LOC 1108Z 266DEG 27KT 4282 9602 $$ BT
000 WWUS53 KFSD 131118 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 618 AM CDT THU SEP 13 2007 IAC149-131130- /O.CON.KFSD.SV.W.0249.000000T0000Z-070913T1130Z/ PLYMOUTH IA- 618 AM CDT THU SEP 13 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR NORTHEASTERN PLYMOUTH COUNTY... AT 618 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR REMSEN...OR ABOUT 11 MILES EAST OF LE MARS...MOVING EAST AT 30 MPH. THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4272 9629 4291 9631 4292 9587 4272 9587 TIME...MOT...LOC 1118Z 266DEG 26KT 4282 9594 $$ BT
000 WWUS53 KFSD 131128 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 628 AM CDT THU SEP 13 2007 IAC149-131138- /O.EXP.KFSD.SV.W.0249.000000T0000Z-070913T1130Z/ PLYMOUTH IA- 628 AM CDT THU SEP 13 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PLYMOUTH COUNTY EXPIRES AT 630 AM CDT... THE STORM IS NO LONGER SEVERE. LAT...LON 4272 9629 4291 9631 4292 9587 4272 9587 TIME...MOT...LOC 1128Z 266DEG 26KT 4282 9584 $$ BT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 4:55 AM CDT, 59 minutes earlier.
Area forecast discussion, Sep 13, 4:55 AM CDT, 59 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 455 AM CDT THU SEP 13 2007 .DISCUSSION... A COUPLE OF ACCAS SHRA/TSRA HAVE POPPED UP IN AXIS OF ELEVATED INSTABILITY SOUTHEAST OF YKN-FSD LINE EARLY THIS MORNING. MAIN AXIS OF INSTABILITY QUICKLY SHIFTS SOUTHEAST OF THE CWA BETWEEN 12Z-15Z BUT WILL CARRY MENTION OF ISOLATED SHRA/TSRA ACROSS NORTHWEST IOWA IN THE ZFP FOR THE EARLY MORNING. AS OF 09Z...STRONG COLD FRONT IS NEAR A KBKX-KONL LINE...AND MODELS IN PRETTY GOOD AGREEMENT ON TIMING BOUNDARY TO NEAR KMJQ-KSUX LINE BY MIDDAY. FRONT SHOULD BE MOVING FAST ENOUGH TO PRECLUDE ANY ADDITIONAL DEVELOPMENT DURING THE AFTERNOON IN OUR CWA...BUT WITH SOME LINGERING ELEVATED INSTABILITY IN EXTREME SOUTHEAST CORNER...THOUGHT IT WORTH A SLIGHT CHANCE FOR KSPW/KSLB AREAS DURING THE EARLY AFTN. AS FAR AS SCATTERED BAND OF SPRINKLES SEEN ON REGIONAL RADAR MOSAIC ACROSS FAR NRN SD/SRN ND THIS MORNING...EXPECT THIS TO SHEAR EAST WITH THE UPPER WAVE AND REMAIN NORTH OF OUR CWA. TEMPS REMAINED PRETTY MILD OVERNIGHT WITH STOUT SOUTH WIND...SO UPPED MORNING TEMPS EVEN BEHIND THE COLD FRONT WHERE STRONG MIXING IS EXPECTED. STRONGEST PUSH OF 850MB COLD ADVECTION THROUGH MOST AREAS BY 18Z...SO STILL LOOKING FOR MOST AREAS TO REACH THEIR DAYTIME HIGH AROUND MIDDAY. MUCH WEAKER COLD ADVECTION WITH MODEL 850MB TEMPS HOLDING PRETTY STEADY THROUGH THE AFTERNOON...AND WOULD EXPECT WELL MIXED SURFACE TEMPS TO DO THE SAME. SURFACE RIDGE AXIS REMAINS WEST OF OUR CWA TONIGHT...SO WHILE SOME WESTERN PARTS OF THE CWA COULD SEE TEMPS DROP INTO THE 36-38F RANGE IN COLD AIRMASS BY DAYBREAK...EXPECT WINDS TO STAY UP ENOUGH TO PREVENT FROST DEVELOPMENT IN OUR CWA TONIGHT. COLDEST PORTION OF THE AIRMASS MOVING ACROSS THE CWA DURING DAYTIME HOURS FRIDAY...WITH GFS/NAM/ECMWF/UKMET ALL IN GOOD AGREEMENT SHOWING SUBZERO 850MB TEMPS ACROSS THE NORTHEAST HALF OF THE CWA AT 18Z...WARMING TO A SHADE ABOVE ZERO BY 00Z. THIS WILL BE COLDEST DAY BY FAR...WITH MOST AREAS LIKELY NOT TOPPING 60F...EVEN WITH PLENTIFUL SUNSHINE AND DECENT MIXING. CORE OF COOL SURFACE HIGH REALLY MOVES THROUGH THE CWA DURING THE EVENING HOURS...ALLOWING MOST AREAS TO SEE SLIGHT RECOVERY IN WINDS BY LATE NIGHT. SHOULD SEE VERY QUICK DROP FROM ALREADY COOL TEMPS DURING THE EVENING...WITH GENTLE FALL THE REMAINDER OF THE NIGHT. STILL LOOKS COOL AND DRY ENOUGH FOR FROST DEVELOPMENT...AND COULD BE FAIRLY WIDESPREAD AROUND RADIATIONALLY FAVORED AREA AROUND THE IOWA GREAT LAKES. TOO EARLY TO PIN DOWN ADVISORY POTENTIAL...BUT WILL CONTINUE TO HIGHLIGHT IN HWO. HIGH QUICKLY SHIFTS EAST WITH INCREASING SOUTHERLY FLOW AND WARM ADVECTION ON SATURDAY. GFS AND NAM BOTH SHOWING STRONG ISENTROPIC LIFT AND RESPECTABLE RH LEVELS MOVING ACROSS THE SOUTHEAST PORTIONS OF THE CWA SATURDAY AFTERNOON...WITH SOME ELEVATED INSTABILITY INDICATED AS WELL. HAVE ADDED SMALL CHANCE OF SHRA/ISOLATED TSRA TO FROM AROUND KYKN INTO NORTHWEST IOWA FOR THE AFTERNOON...LINGERING IN FAR EAST EARLY SATURDAY EVENING. WARMUP CONTINUES THROUGH THE EARLY PART OF THE NEXT WEEK...AND MODELS TRENDING WARMER WITH LOW LEVEL TEMPS BENEATH WEAK UPPER LEVEL RIDGING...SO HAVE BEGUN TO NUDGE SUNDAY NIGHT LOWS AND MONDAY HIGHS WARMER...THOUGH DAY SHIFT WILL WANT TO EXAMINE MORE CLOSELY AND POSSIBLY INCREASE MORE. && .AVIATION... A STRONG COLD FRONT WILL MOVE THROUGH THE REGION TODAY BRINGING GUSTY NORTHWEST WINDS. THE FRONT HAS ALREADY MOVED THROUGH HURON...AND IS EXPECTED TO BE LOCATED ALONG THE I-29 CORRIDOR IN THE MID MORNING HOURS THIS MORNING (14-16Z). CEILINGS MAY BRIEFLY DROP TO MVFR CONDITIONS BEHINDS THE FRONT MAINLY IN EAST CENTRAL SOUTH DAKOTA AND SOUTHWEST MINNESOTA...THOUGH THE PREVAILING CONDITIONS ARE EXPECTED TO REMAIN VFR. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && JH
Hazardous weather outlook, Sep 13, 5:31 AM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 531 AM CDT THU SEP 13 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-141200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 531 AM CDT THU SEP 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... ISOLATED ELEVATED THUNDERSTORMS WILL MOVE THROUGH NORTHWEST IOWA...AND SOUTH OF HIGHWAY 60 IN SOUTHWEST MINNESOTA EARLY THIS MORNING. HAIL TO PENNY SIZE WILL BE POSSIBLE WITH THE STRONGEST STORMS. THERE IS A SMALL CHANCE OF REDEVELOPMENT FROM IDA GROVE TO SPENCER IN NORTHWEST IOWA THIS AFTERNOON...HOWEVER SEVERE WEATHER IS NOT EXPECTED IN THIS AREA DURING THE AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AREAS OF FROST WILL BE POSSIBLE LATE FRIDAY NIGHT AND EARLY SATURDAY...MAINLY NEAR AND EAST OF INTERSTATE 29. AT THIS TIME...CONDITIONS APPEAR MOST FAVORABLE FOR THE WIDESPREAD FROST FROM NEAR SPENCER IOWA...THROUGH THE IOWA GREAT LAKES TO NEAR JACKSON MINNESOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. JH
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 5:24 AM CDT | Severe Thunderstorm Warning | FSD | Plymouth, Sioux | 36 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.